MAUDE Adverse Event Report: MDT KYPHON NEUCHATEL MFG KYPHON XPANDER¿ INFLATABLE BONE TAMP; ARTHROSCOPE

MDT KYPHON NEUCHATEL MFG KYPHON XPANDER¿ INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K08A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent balloon kyphoplasty (bkp) at l3 due to vertebral fracture.During the surgery, at the pressure of 220 psi the balloon burst.No fragment of the balloon remained in the patient.No patient complications were reported as the result of this event.The patient was not allergic to contrast medium.The procedure was completed successfully with the original product.
 
Additional Manufacturer Narrative
Evaluation results: product analysis: during functional analysis, it was not more possible to inflate the balloon due to a hole or leak.During visual analysis, the presence of a hole in the balloon was confirmed.There was a radial rupture on the distal peak of the ibt.Based on the information provided, visual and functional analysis, the most probable root cause of the rupture of the balloon could attributed to contact with bone splinters during surgery.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON XPANDER¿ INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MDT KYPHON NEUCHATEL MFG
pierre-à-bot 97
neuchâtel,ne 2000
CH  2000
MDR Report Key6899941
Report Number2953769-2017-00102
Device Sequence Number16439555
Product Code HRX
UDI-Device Identifier00643169103054
UDI-Public00643169103054
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK08A
Device Lot Number0008678937
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2017
Initial Date Received by Manufacturer 09/04/2017
Supplement Date Received by Manufacturer10/30/2017
Initial Report FDA Received Date09/28/2017
Supplement Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1